Increase or decrease progesterone dose?
I have been using progesterone cream to treat hormonal hair loss for two cycles now (10%, 300mg a day, transdermal, day 10-26). I was prescribed bioidentical progesterone cream due to low progesterone levels caused by the pill, which I had been taking for 10 years and which was expected to have caused the hair loss. After going off the pill, I had my first period after 7 weeks.
I started using the cream during the second “post-pill” cycle, and my hair loss got better immediately after only one week of using progesterone. I had no period after this cycle. I continued using the cream for the next cycle on the (calculated) day 10. In the second cycle, the hair loss worsened a lot again. I experienced a spotting for 3 days (day 19-21), but again had no period after ending the cycle.
I was now told by my doctor to further increase the dose of progesterone cream for the next cycle, starting with 100mg on day 6 and then steadily increasing to 400mg during the last days of the cycle.
I am a bit worried because the hair loss has worsened a lot and I did not get my period since I started using the cream. Should I really further increase the dosage?
Any advice is much appreciated, thanks!!